Annals of Functional Analysis
- Ann. Funct. Anal.
- Volume 8, Number 1 (2017), 142-151.
An Inequality for expectation of means of positive random variables
Suppose that , are positive random variables and is a numerical (commutative) mean. We prove that the inequality holds if and only if the mean is generated by a concave function. With due changes we also prove that the same inequality holds for all operator means in the Kubo–Ando setting. The case of the harmonic mean was proved by C. R. Rao and B. L. S. Prakasa Rao.
Ann. Funct. Anal., Volume 8, Number 1 (2017), 142-151.
Received: 9 June 2016
Accepted: 1 August 2016
First available in Project Euclid: 12 November 2016
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Gibilisco, Paolo; Hansen, Frank. An Inequality for expectation of means of positive random variables. Ann. Funct. Anal. 8 (2017), no. 1, 142--151. doi:10.1215/20088752-3750087. https://projecteuclid.org/euclid.afa/1478919628